I am not the only person on the forums who has tried cutting carbs - and most who have done so have either lost weight or didn't put weight on despite being on pred. It is definitely worth trying. You may not eat much in terms of calories - but the amount of carbohydrate may simply be too much. Most days I eat less than 50g of useable carbohydrate - when I eat more I don't lose weight for a few days. I eat meat and fish with salad and loads of veggies that are grown above ground. Very little fruit. Fruit and vegetables that are grown below ground have a lot of carbohydrate. Whether it is "healthy" carbs or not has nothing to do with it - it is all processed in the body to glucose and the pred has the effet of turning it to fat. On your wait and hips and your face.
Just as taking prednisone can cause side effects, reducing the dose may cause problems as well. Prednisone is not addicting like a narcotic, but many patients experience withdrawal symptoms as the dose is reduced. These often include muscle soreness, joint pain, fatigue, and depression. Know that these effects are also temporary and worth bearing to allow a cutback in your dose. If you experience any unusual symptoms as your prednisone dose is reduced, contact your doctor. It may be necessary to temporarily increase your steroid dose until you are feeling better and then taper the dose more slowly.